Alert archive / Montana / Winter Storm Warnings in 2008

Winter Storm Warning 21, NWS Great Falls, MT

December 30, 2008

NWS Great Falls, MT issued this winter storm warning at Dec 30, 2008, 1:08 PM MST. It took effect at Dec 31, 2008, 5:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 1:08 PM MST (20:08 UTC)
In effect from
Dec 31, 2008, 5:00 AM MST
Expired
Dec 31, 2008, 11:00 PM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 302008
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MST TUE DEC 30 2008

.THE NEXT PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTHERN MONTANA
BEGINNING WEDNESDAY MORNING. WESTERLY FLOW ALOFT WILL BECOME STRONG
ON WEDNESDAY. MEANWHILE PACIFIC MOISTURE WILL INCREASE LATE TONIGHT AND
CONTINUE THROUGH TOMORROW. THIS COMBINATION WILL HAVE THE POTENTIAL TO
CAUSE HEAVY SNOW AND HIGH WINDS IN THE WATCH AREA.

MTZ009-014-048-310700-
/O.UPG.KTFX.WS.A.0024.081231T1200Z-090101T1200Z/
/O.NEW.KTFX.WS.W.0021.081231T1200Z-090101T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
108 PM MST TUE DEC 30 2008

...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM MST
THURSDAY FOR ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM
5 AM WEDNESDAY TO 5 AM MST THURSDAY. THE PREVIOUS WINTER STORM
WATCH HAS BEEN UPGRADED TO THIS WARNING.

ANOTHER PACIFIC STORM SYSTEM WILL PUSH INTO THE ROCKY MOUNTAIN
FRONT REGION ON WEDNESDAY.  SNOW AND WINDS ARE EXPECTED TO
INCREASE DURING THE OVERNIGHT HOURS THEN FURTHER INCREASE ON WEDNESDAY
BEFORE GRADUALLY DIMINISHING WEDNESDAY NIGHT. THERE IS THE
POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 12 INCHES ALONG WITH THE
POTENTIAL FOR WIND GUSTS OF 60 TO 70 MPH.
 
A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
6 follow-up statements
000 
WWUS45 KTFX 310424
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
924 PM MST TUE DEC 30 2008

.THE NEXT PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTHERN MONTANA
WEDNESDAY MORNING WITH WESTERLY FLOW ALOFT BECOMING STRONG. PACIFIC
MOISTURE WILL INCREASE ACROSS THE REGION BY EARLY MORNING AND IS
EXPECTED TO CONTINUE THROUGH WEDNESDAY NIGHT. THE COMBINATION OF
STRONG WINDS AND ABUNDANT MOISTURE WILL CAUSE HEAVY SNOW AND HIGH
WINDS IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE INCLUDING
GLACIER PARK AND MARIAS PASS.

MTZ009-014-048-311300-
/O.CON.KTFX.WS.W.0021.081231T1200Z-090101T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
924 PM MST TUE DEC 30 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET. 

SNOW AND WINDS WILL AFFECT THE ROCKY MOUNTAIN FRONT THROUGH MUCH
OF THE DAY ON WEDNESDAY BEFORE GRADUALLY DIMINISHING WEDNESDAY
NIGHT. EXPECT SNOW ACCUMULATIONS OF 6 TO 12 INCHES ALONG WITH WIND
GUSTS UP TO 65 MPH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
000 
WWUS45 KTFX 311159
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
459 AM MST WED DEC 31 2008

.THE NEXT PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTHERN MONTANA
THIS MORNING WITH WESTERLY FLOW ALOFT BECOMING STRONG. PACIFIC
MOISTURE HAS INCREASED IN THE WARNING AREA. THE COMBINATION OF
STRONG WINDS AND ABUNDANT MOISTURE WILL CAUSE HEAVY SNOW AND HIGH
WINDS IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE INCLUDING
GLACIER PARK AND MARIAS PASS AND MCDONALD PASS. SNOW IS EXPECTED TO
DIMINISH LATER THIS AFTERNOON INTO THIS EVENING WHILE STRONG WEST
WINDS DIMINISH BY LATE EVENING.

MTZ009-014-048-312200-
/O.EXT.KTFX.WS.W.0021.081231T1200Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
459 AM MST WED DEC 31 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 5000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING.
GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 65 MPH WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
000 
WWUS45 KTFX 312055
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
155 PM MST WED DEC 31 2008

.THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN MONTANA
AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT OF THE
DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER TERRAIN.
ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL AREAS OF
BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR MCDONALD PASS.
SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON INTO THIS
EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE EVENING.

MTZ009-014-048-010600-
/O.CON.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
155 PM MST WED DEC 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING.
GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
000 
WWUS45 KTFX 312108
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
208 PM MST WED DEC 31 2008

.THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN
MONTANA AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT
OF THE DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER
TERRAIN. ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL
AREAS OF BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR
MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON
INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE
EVENING.

MTZ009-014-048-312345-
/O.CON.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
208 PM MST WED DEC 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING.
GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
000 
WWUS45 KTFX 312127 CCA
WSWTFX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
226 PM MST WED DEC 31 2008

.THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN
MONTANA AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT
OF THE DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER
TERRAIN. ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL
AREAS OF BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR
MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON
INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE
EVENING.

MTZ009-014-048-010015-
/O.COR.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
226 PM MST WED DEC 31 2008

...WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 11 PM MST THIS EVENING...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 11 PM MST THIS EVENING.

EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING FOR
ELEVATIONS ABOVE 5000 FEET. GUSTY WEST WINDS 25 TO 40 MPH WITH GUSTS
UP TO 60 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND
POOR VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
000 
WWUS45 KTFX 312132
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MST WED DEC 31 2008

.THE NEXT PACIFIC WEATHER SYSTEM IS MOVING ACROSS NORTHERN
MONTANA AT THIS TIME. BROAD PLUME OF MOISTURE ALONG AND ADJACENT
OF THE DIVIDE IS CREATING AREAS OF MODERATE SNOW OVER HIGHER
TERRAIN. ALSO WINDS ARE GUSTING 40 TO 50 MPH CREATING SEVERAL
AREAS OF BLOWING AND DRIFTING SNOW FROM GLACIER PARK TO NEAR
MCDONALD PASS. SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON
INTO THIS EVENING WHILE STRONG WEST WINDS DIMINISH BY LATE
EVENING.

MTZ009-014-048-312345-
/O.CON.KTFX.WS.W.0021.000000T0000Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
232 PM MST WED DEC 31 2008

...WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 11 PM MST THIS EVENING...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 11 PM MST THIS EVENING.

EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES BY EVENING FOR
ELEVATIONS ABOVE 5000 FEET. GUSTY WEST WINDS 25 TO 40 MPH WITH
GUSTS UP TO 60 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
AND POOR VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 12:00 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 30, 12:00 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1200 PM MST TUE DEC 30 2008

.UPDATE...NO GRID CHANGES MADE FOR THE MORNING UPDATE AS MOTHER
NATURE GIVES US A SHORT BREAK TODAY FROM THE ACTIVE WEATHER
PATTERN WE HAVE SEEN. STILL LOOKING FOR NEXT WEATHER SYSTEM TO
ARRIVE TOMORROW...MAINLY IN THE AFTN/EVE THOUGH LEADING EDGE WILL
REACH THE ROCKY MTN FRONT AROUND SUNRISE SO WILL LIKELY BE
UPGRADING THE CURRENT WINTER STORM WATCH TO A WARNING FOR
ELEVATIONS ABOVE 5000 FT WITH THIS AFTERNOONS FORECAST PACKAGE.
WARANAUSKAS

&&

.AVIATION...
UPDATED 1900Z
HIGH PRESSURE BUILDING INTO THE REGION THIS AFTERNOON WITH WINDS
BECOMING LIGHTER.  CLOUDS WILL CONTINUE TO DECREASE WITH VFR
CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE PERIOD. SOME
MOISTURE IS CROSSING OVER THE DIVIDE SO LEFT VCSH FOR KHLN THROUGH
THIS EVENING. A WEAK WAVE OF LOW PRESSURE WILL PASS THROUGH THE
REGION ON WEDNESDAY SNOW SHOWERS DEVELOPING AT KBZN BY 0800Z
WEDNESDAY AND ACROSS THE REMAINDER OF THE AREA BEYOND CURRENT TAF
PERIOD ON WEDNESDAY NIGHT. MLS

&&

.PREV DISCUSSION...
/ISSUED 349 AM MST TUE DEC 30 2008/
TODAY THROUGH NEW YEARS DAY...THE WEATHER SYSTEM THAT BROUGHT
YESTERDAYS SNOW HAS MOVED EAST OF THE AREA. PLAN TO LET THE WINTER
WEATHER HIGHLIGHTS EXPIRE AT 5 AM. DO EXPECT TO SEE AT LEAST A FEW
LINGERING AREAS OF LIGHT SNOW OVER NORTH CENTRAL MONTANA INTO THIS
MORNING. EXPECT GUSTY WEST WINDS OVER THE WESTERN MOUNTAINS TO
DIMINISH THIS AFTERNOON. IN THE MEANTIME WILL MENTION AREAS OF
BLOWING SNOW FOR THAT AREA. TONIGHT AN UPPER RIDGE WILL DEVELOP
OVER THE FORECAST AREA FOR MOSTLY DRY CONDITIONS FOR THE PLAINS
AND VALLEYS. EXPECT TO SEE A THREAT OF SNOW OVER THE SOUTHWEST
MOUNTAINS WITH AN INCREASING CHANCE OF SNOW OVER THE WESTERN
MOUNTAINS AS MOISTURE INCREASES AFTER MIDNIGHT. ON WEDNESDAY A
FAST-MOVING WEATHER SYSTEM WILL MOVE ACROSS NORTHERN MONTANA. AN
ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA MAINLY DURING THE
AFTERNOON. STRONG DOWNSLOPE FLOW WILL LIMIT CHANCES OF
PRECIPITATION OVER THE PLAINS BUT INCREASED MOISTURE ALONG WITH
LIFT FROM THE FRONT WILL RESULT IN AN INCREASING CHANCE OF
PRECIPITATION OVER SOUTHWEST MONTANA. THE COMBINATION OF STRONG
WINDS OVER THE WESTERN MOUNTAINS ALONG WITH THE POTENTIAL FOR
HEAVY SNOW IN THAT AREA HAS PROMPTED THE ISSUANCE OF A WINTER
STORM WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. WILL CONFINE THE
WATCH TO ELEVATIONS ABOVE 5000 FEET AS STRONG DOWNSLOPE AND
TEMPERATURES ABOVE FREEZING SHOULD LIMIT CHANCES OF SNOW FOR THE
PLAINS AND VALLEYS. ON NEW YEARS DAY EXPECT NORTHWEST FLOW ALOFT.
DO NOT SEE ANY SIGNIFICANT WEATHER SYSTEMS BUT THERE WILL BE
SUFFICIENT MOISTURE FOR A THREAT OF SNOW OVER THE MOUNTAINS. ALSO
ON THURSDAY A CANADIAN COLD FRONT IS EXPECTED TO MOVE SOUTH OVER
THE PLAINS AND WILL BRING COOLER TEMPERATURES. BLANK

THURSDAY NIGHT THROUGH MONDAY MORNING...THE MEDIUM RANGE MODELS ARE
IN GENERAL GOOD AGREEMENT WITH A SMALL RIDGE OVER THE AREA THURSDAY
NIGHT AND FRIDAY. THIS PATTERN WILL BRING SOME RELIEF TO THE WINDS
OF RECENT...AND MILD TEMPERATURES. THIS IS AHEAD OF THE NEXT SYSTEM
WHICH SHOULD SPREAD PRECIPITATION TO THE WESTERN MOUNTAINS. WITH THE
STRONG WINDS ASSOCIATED WITH IT...COULD SEE SOME WIND HIGHLIGHTS BY
FRIDAY NIGHT AND SATURDAY ACROSS THE AREA. THE ASSOCIATED UPPER
LEVEL TROUGH MOVES INLAND AS SURFACE LOW PRESSURE OVER BC SPREAD
PRECIP OVER THE CWA...SO WILL GO A LITTLE ABOVE CLIMO POPS FOR MOST
OF THE PLAINS AND ABOVE CLIMO POPS FOR THE WESTERN MOUNTAINS. THE
MODEL AGREEMENT CONTINUES INTO SATURDAY...WITH SOME DIVERGENCE
STARTING SATURDAY NIGHT. EVEN SO WITH GENERAL NORTHWEST FLOW...HAVE
TYPICAL HIGHER POPS OVER THE WESTERN MOUNTAINS...BUT BELOW NORMAL
TEMPS FOR SATURDAY INTO SUNDAY. THOUGH THE ECMWF IS A BIT SLOWER AND
DEEPER WITH THE DISTURBANCE OVER SOUTHERN MANITOBA ON SUNDAY...A
NORTHWEST FLOW SHOULD CONTINUE OVER THE AREA AS A SPLIT IN THE UPPER
FLOW DEVELOPS OVER THE WESTERN US. AFTER A PERIOD OF RELATIVE
DRYNESS...EXPECT THE NEXT SYSTEM TO START AFFECTING THE AREA BY
SUNDAY NIGHT. THUS HAVE LOWER POPS OVER THE PLAINS AND
HIGHER...ABOVE CLIMO...POPS OVER THE WESTERN MOUNTAINS SUNDAY NIGHT.
ALSO LOOKS LIKE THE WINDS RETURN WITH WARMER TEMPS SUNDAY NIGHT INTO
MONDAY. DB

MONDAY AND TUESDAY...A WESTERLY FLOW OVER THE PACIFIC NORTHWEST WILL
BECOME MORE NORTH WESTERLY AS AN AREA OF LOW PRESSURE MOVES ACROSS
THE CANADIAN PROVINCES. PACIFIC MOISTURE AND COLD AIR WILL BE PULLED
INTO THE NORTH CENTRAL PLAINS AS THE SYSTEM MOVES INTO THE REGION
WHICH MAY REQUIRE WINTER WEATHER HIGHLIGHTS AS THE SYSTEM DEVELOPS.
SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  33  18  39  17 /  10  10  20  20
CTB  28  15  34  14 /  10  10  10  10
HLN  34  18  38  18 /  10  20  40  30
BZN  34  13  40  14 /  10  10  40  60
WEY  22  10  24  12 /  40  30  60  80
DLN  28  12  36  11 /  10  10  40  60
HVR  26   7  34   9 /  30  10  20  20
LWT  28   8  36  11 /  10  10  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR MTZ009-014-048.

&&

SHORT TERM...WARANAUSKAS
LONG TERM...DB
AVIATION...SYNER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 30, 4:31 AM MST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
431 AM MST TUE DEC 30 2008

MTZ009-014-048-311145-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
431 AM MST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY
NIGHT ABOVE 5000 FEET. AREAS OF BLOWING SNOW ARE LIKELY WITH THE
POTENTIAL FOR HIGH WINDS AND HEAVY SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>013-015-044>047-049>055-311145-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
431 AM MST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 5:06 AM MSTWinter Storm WatchTFX8 hr
Dec 30, 2:37 PM MSTHigh Wind WatchTFX14 hr

Nearby

Winter Storm Warnings in Montana, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.